Gastric Bypass but Still Overeating

Patient

Q: I had gastric bypss about 4 years ago. I never lost as much as some people and lately I have been hungry and eating constantly. What can I do?

Doctor

A:   Gastric bypass is usually used as a last resort to correct obesity when conventional methods have failed. It is usually combined with an adjustment in diet and an exercise regime.
I note from the list of medications that you are taking Abilify and Lexapro which are normally used for depression. If your depression is not adequately controlled this could explain your overeating. I suggest talking to your psychiatrist or psychologist about your overeating who may recommend counselling or group therapy.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews